CARROLL C. JONES, M.D., F.A.C.P.
An 18-year-old woman developed a sore mouth and a megaloblastic anemia while treated with tetracycline, 500 mg daily, for 3 years. Folate deficiency was found, and the anemia responded promptly to oral folic acid therapy. She had no evidence of vitamin B12 malabsorption and no history or clinical findings suggesting dietary lack of folate, malabsorption syndrome, increased folate requirements, or offending drug intake other than tetracycline. All possible tests for an occult malabsorption were not done.
Learn more about subscription options.
Register Now for a free account.
JONES CC. Megaloblastic Anemia Associated with Long-Term Tetracycline Therapy: Report of a Case. Ann Intern Med. 1973;78:910-912. doi: 10.7326/0003-4819-78-6-910
Download citation file:
Published: Ann Intern Med. 1973;78(6):910-912.
Hematology/Oncology, Red Cell Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only